Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 50, NWS Cheyenne, WY

January 1, 2009

NWS Cheyenne, WY issued this high wind warning at Jan 1, 2009, 1:17 PM MST. It took effect at Jan 1, 2009, 8:30 PM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2009, 1:17 PM MST (20:17 UTC)
In effect from
Jan 1, 2009, 8:30 PM MST
Expired
Jan 2, 2009, 4:00 PM MST
In force
20 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 012017
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
117 PM MST THU JAN 1 2009

...STRONG WEST WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING TONIGHT
AND FRIDAY...

.WEST WINDS WILL INCREASE THIS EVENING OVER MUCH OF SOUTHEAST
WYOMING AND PERSIST THROUGH FRIDAY. STRONG WEST WINDS ALOFT WILL
COMBINE WITH A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE
REGION TO PRODUCE THE HIGH WINDS TONIGHT AND FRIDAY.

WYZ062-064>067-020600-
/O.UPG.KCYS.HW.A.0001.090102T0000Z-090102T2300Z/
/O.NEW.KCYS.HW.W.0050.090102T0000Z-090102T2300Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
LARAMIE...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
117 PM MST THU JAN 1 2009

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE VERY STRONG WEST WINDS WILL RETURN TONIGHT AND CONTINUE FOR
FRIDAY IN MANY LOCATIONS ALONG AND WEST OF THE LARAMIE RANGE.
WINDS OVER THAT AREA WILL BE SUSTAINED AT 35 TO 45 MPH WITH 
GUSTS TO 65 MPH. 

PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL ALONG AND WEST OF
THE LARAMIE RANGE IN SOUTHEAST WYOMING TONIGHT AND FRIDAY 
SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE
TRAVELING WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE
ESPECIALLY VULNERABLE TO THE STRONG WINDS. IF YOU MUST TRAVEL...
BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND
WEATHER FORECASTS BEFORE LEAVING.

$$

WYZ063-020600-
/O.NEW.KCYS.HW.W.0050.090102T0000Z-090102T2300Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
117 PM MST THU JAN 1 2009

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM MST
FRIDAY. 

THE VERY STRONG WEST WINDS WILL RETURN TONIGHT AND CONTINUE FOR
FRIDAY IN OPEN AREAS OF THE SNOWY RANGE. WINDS OVER THAT AREA
WILL BE SUSTAINED AT 35 TO 50 MPH WITH GUSTS TO 70 MPH.

PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL OVER AND NEAR THE
SNOWY RANGE IN SOUTHEAST WYOMING TONIGHT AND FRIDAY SHOULD BE
PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE TRAVELING
WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY
VULNERABLE TO THE STRONG WINDS. IF YOU MUST TRAVEL... BE SURE TO
CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS
BEFORE LEAVING.

$$

WEILAND
4 follow-up statements
000 
WWUS75 KCYS 020330
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
830 PM MST THU JAN 1 2009

...VERY STRONG WEST WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING
TONIGHT AND FRIDAY...

.WEST WINDS WILL CONTINUE TO INCREASE THIS EVENING OVER MUCH OF
SOUTHEAST WYOMING AND PERSIST THROUGH FRIDAY. STRONG WEST WINDS
ALOFT WILL COMBINE WITH A LARGE DIFFERENCE IN SURFACE PRESSURE
OVER THE REGION TO PRODUCE THE HIGH WINDS TONIGHT AND FRIDAY.

WYZ069-021300-
/O.EXB.KCYS.HW.W.0050.000000T0000Z-090102T1500Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
830 PM MST THU JAN 1 2009

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. 

THE VERY STRONG WEST WINDS WILL CONTINUE TO INCREASE THIS EVENING
AND PERSIST OVERNIGHT ALONG INTERSTATE 25 IN LARAMIE COUNTY.
STRONGEST WINDS ARE EXPECTED TO CONTINUE ALONG WYOMING HILL SOUTH
OF CHEYENNE AND NEAR WHITAKER NORTH OF CHEYENNE. SUSTAINED WINDS
OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED
OVERNIGHT. WINDS WILL BEGIN TO DIMINISH AFTER 800 AM MST FRIDAY AS
SURFACE WINDS BECOME MORE SOUTHWEST.

PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL ALONG AND WEST OF THE
LARAMIE RANGE IN SOUTHEAST WYOMING TONIGHT AND FRIDAY SHOULD BE
PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE TRAVELING
WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY
VULNERABLE TO THE STRONG WINDS. IF YOU MUST TRAVEL...BE SURE TO
CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS
BEFORE LEAVING.

$$

WYZ062>067-021300-
/O.CON.KCYS.HW.W.0050.000000T0000Z-090102T2300Z/
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...LARAMIE...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
830 PM MST THU JAN 1 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY. 

THE VERY STRONG WEST WINDS WILL CONTINUE TONIGHT AND CONTINUE FOR
FRIDAY IN MANY LOCATIONS ALONG AND WEST OF THE LARAMIE RANGE.
WINDS OVER THAT AREA WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS
TO AROUND 65 MPH.

PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL ALONG AND WEST OF
THE LARAMIE RANGE IN SOUTHEAST WYOMING TONIGHT AND FRIDAY SHOULD
BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE
TRAVELING WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE
ESPECIALLY VULNERABLE TO THE STRONG WINDS. IF YOU MUST TRAVEL...
BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND
WEATHER FORECASTS BEFORE LEAVING.

$$

CARPENTER
000 
WWUS75 KCYS 021241
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
538 AM MST FRI JAN 2 2009

...VERY STRONG WEST WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING
TODAY...

.WEST WINDS WILL CONTINUE OVER MUCH OF SOUTHEAST WYOMING TODAY.
STRONG WEST WINDS ALOFT WILL COMBINE WITH A LARGE DIFFERENCE IN
SURFACE PRESSURE OVER THE REGION TO PRODUCE THE HIGH WINDS THROUGH
LATE FRIDAY AFTERNOON.

WYZ062>067-022300-
/O.CON.KCYS.HW.W.0050.000000T0000Z-090102T2300Z/
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...LARAMIE...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
538 AM MST FRI JAN 2 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON. 

THE VERY STRONG WEST WINDS WILL CONTINUE TODAY IN MANY LOCATIONS
ALONG AND WEST OF THE LARAMIE RANGE. WINDS OVER THAT AREA WILL BE
SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL ALONG AND WEST OF THE 
LARAMIE RANGE IN SOUTHEAST WYOMING TODAY SHOULD BE PREPARED FOR THE 
STRONG WINDS AND SUDDEN GUSTS. THOSE TRAVELING WITH LIGHTWEIGHT OR 
HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE STRONG 
WINDS. IF YOU MUST TRAVEL...BE SURE TO CHECK THE LATEST WEATHER AND 
ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING.

$$

WYZ069-021500-
/O.CON.KCYS.HW.W.0050.000000T0000Z-090102T1500Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
538 AM MST FRI JAN 2 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

THE STRONG WINDS HAVE BEGUN TO DECREASE THIS MORNING ALONG
INTERSTATE 25 IN LARAMIE COUNTY. HOWEVER THE POTENTIAL EXISTS FOR
STRONG WINDS GUSTING UP TO 60 MPH ALONG WYOMING HILL SOUTH OF
CHEYENNE AND NEAR WHITAKER NORTH OF CHEYENNE THROUGH 8 AM MST.

PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL ALONG AND WEST OF THE 
LARAMIE RANGE IN SOUTHEAST WYOMING THIS MORNING SHOULD BE PREPARED 
FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE TRAVELING WITH 
LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE 
TO THE STRONG WINDS. 

$$

RJM
000 
WWUS75 KCYS 021508
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
808 AM MST FRI JAN 2 2009

...VERY STRONG WEST WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING
THE REST OF TODAY...

.WEST WINDS WILL CONTINUE OVER MUCH OF SOUTHEAST WYOMING THE REST
OF TODAY. STRONG WEST WINDS ALOFT WILL COMBINE WITH A LARGE
DIFFERENCE IN SURFACE PRESSURE OVER THE REGION TO PRODUCE THE HIGH
WINDS THROUGH LATE THIS AFTERNOON.

WYZ069-021615-
/O.CAN.KCYS.HW.W.0050.000000T0000Z-090102T1500Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
808 AM MST FRI JAN 2 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DIMINISHED OVER THE PAST FEW HOURS AND WERE WELL 
BELOW HIGH WIND CRITERIA AS OF 750 AM. THE WEST WINDS WILL
GENERALLY BE SUSTAINED AT 20 TO 30 MPH FOR MUCH OF THE REST OF
TODAY WITH GUSTS AS HIGH AS 45 MPH. THE STRONGEST WIND GUST
AT THE CHEYENNE AIRPORT WAS 47 MPH OVERNIGHT...WITH LOCATIONS
WEST OF TOWN REPORTING STRONGER WINDS.

$$

WYZ062>067-022300-
/O.EXT.KCYS.HW.W.0050.090102T1500Z-090102T2300Z/
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...LARAMIE...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
808 AM MST FRI JAN 2 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON.

THE VERY STRONG WEST WINDS WILL CONTINUE THE REST OF TODAY IN MANY
LOCATIONS ALONG AND WEST OF THE LARAMIE RANGE. WINDS OVER THAT
AREA WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 60
MPH. THE STRONGEST GUST AS OF 8 AM WAS 49 MPH AT ARLINGTON.

PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL ALONG AND WEST OF
THE LARAMIE RANGE IN SOUTHEAST WYOMING TODAY SHOULD BE PREPARED
FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE TRAVELING WITH
LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY
VULNERABLE TO THE STRONG WINDS. IF YOU MUST TRAVEL...BE SURE TO
CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER
FORECASTS BEFORE LEAVING.

$$

WEILAND
000 
WWUS75 KCYS 022303
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
403 PM MST FRI JAN 2 2009

WYZ062>067-030015-
/O.EXP.KCYS.HW.W.0050.000000T0000Z-090102T2300Z/
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...LARAMIE...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
403 PM MST FRI JAN 2 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

THE HIGH WIND WARNING EXPIRED AS OF 4 PM MST. SOUTHWEST WINDS WILL
CONTINUE TO SLOWLY DECREASE THE REST OF THIS AFTERNOON TO SPEEDS 
OF 20 TO 35 MPH. SOME GUSTS NEAR 50 MPH WILL STILL OCCUR THROUGH
5 PM. AFTER SUNSET...WIND SPEEDS WILL BE DOWN TO 15 TO 25 MPH.

$$

JLH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 1, 9:42 AM MST, 3 hours 35 minutes earlier.

Area forecast discussion, Jan 1, 9:42 AM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
942 AM MST THU JAN 1 2009

.DISCUSSION...SHALLOW SURFACE COLD FRONT WAS LOCATED OVER THE
NORTHEAST HALF OF THE PANHANDLE AT MID MORNING.  SNOW HAS BEEN
FALLING THE PAST HOUR OR SO AT KCDR.  RADAR TRENDS FROM THE KUDX
RADAR AS WELL AS SATELLITE IMAGERY AND MODEL SATA ALL SUGGEST THAT
THE LIGHT SNOW WILL BE PRIMARILY JUST FOR THE REST OF THE MORNING.
MAIN ISSUE CONTINUES TO BE THE WINDS IN THE WYOMING PART OF THE
CWA THE REST OF TODAY AND BEYOND.  WINDS HAVE CONTINUED TO SLOWLY
DECREASE THROUGH THE MORNING SO FAR AS THE SURFACE PRESSURE
GRADIENT RELAXES AND WINDS AT THE LOWEST GATE OF THE MEDICINE BOW
PROFILER ARE DOWN SOME.  THE WINDS WILL INCREASE BY THIS EVENING
OVER MUCH OF SOUTHEAST WYOMING AS SURFACE PRESSURES START TO FALL.
WINDS AT 700 MB ALSO INCREASE BY THE EVENING HOURS OVER THE AREA.
WILL LIKELY UPGRADE THE HIGH WIND WATCH TO A HIGH WIND WARNING BY
MIDDAY AND THAT WILL STILL BE FOR TONIGHT AND FRIDAY.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 520 AM MST THU JAN 1 2009/...

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
WIND STILL THE MAIN WX CONCERN BOTH EARLY THIS MORNING AND AGAIN
TONIGHT AND FRI.  HIGH WINDS WITH GUSTS BETWEEN 65 AND 90 MPH
HAVE BEEN RAKING THE KCYS AREA AND NOW ARLINGTON AND WILL EXTEND
THE WARNING A COUPLE HOURS TO 15Z.  ELSEWHERE...WINDS HAVE BEEN
SLOWING DOWN AS COLD FRONT DROPS IN FROM THE NORTH.  SCATTERED
AREAS OF LIGHT SNOW WILL GET INTO NORTHERN CWA THIS MORNING AND
THEN DECREASE EARLY IN THE AFTERNOON...AND SOME LIGHT SNOW WILL
ALSO PERSIST IN THE OROGRAPHIC FLOW AROUND THE MOUNTAINS OF
SOUTH CENTRAL WY ALL DAY. COLD FRONT WILL STALL JUST EAST OF
THE LARAMIE RANGE THIS AFTERNOON THEN PULL BACK TO THE EAST.
RISING UPPER HEIGHTS AND WEAK RIDGING ALOFT WILL DECREASE MOST
PRECIP TONIGHT AND FRI.  HOWEVER...VERY STRONG WSW WINDS WILL
BE RETURNING TO SEVERAL AREAS AND HAVE POSTED YET ANOTHER
HIGH WIND WATCH PER BELOW.  NEXT COLD FRONT SWEEPS IN FRI NIGHT
WITH SNOW SPREADING BACK INTO WESTERN AND NORTHERN CWA...AND
EVEN GETTING CLOSE TO KCYS-KSNY AREA EARLY SATURDAY MORNING.

LONG TERM...SATURDAY THROUGH WED...
GENERALLY WINDY CONDITIONS WILL PREVAIL THROUGH MUCH OF THE PERIOD
FROM SAT THROUGH WED. A SHORTWAVE TROUGH WILL IMPACT THE REGION SAT
INTO SAT NIGHT AND WILL BE FOLLOWED BY FAST FLOW ALOFT SUN INTO MON.
MID AND UPPER FLOW WILL STRENGTHEN EVEN FURTHER TUE AND WILL REMAIN
NOTABLY ENHANCED WED. A SURFACE COLD FRONT WILL BRING MUCH COLDER
AND RATHER WINDY CONDTIIONS SAT WITH MOIST POSTFRONTAL SURFACE WINDS
PRODUCING A CHANCE OF LIGHT SNOW. SUN WILL BE MAINLY DRY WITH
MODERATING TEMPERATURES AS HEIGHTS AND THICKNESSES BEGIN TO INCREASE
MODESTLY. SURFACE BASED LEESIDE TROUGHING WILL INDUCE DOWNSLOPE FLOW
MON THROUGH WED WITH ADIABATIC WARMING CONTRIBUTING TO A CONTINUED
MODERATION OF TEMPS. SOME LIGHT OROGRAPHIC SNOW WILL BE POSSIBLE
EACH DAY MON THROUGH WED IN THE HIGHEST MOUNTAINS.

&&

.AVIATION...SOME MVFR CEILINGS AND VSBYS IN LIGHT SNOW WILL SPREAD
INTO KDGW-KCDR AREA THIS MORNING. OTHERWISE...VFR CONDITIONS ARE
EXPECTED TODAY THROUGH FRI WITH TURBULENCE FROM STRONG WNW WINDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 5 PM THURSDAY TO 4 PM FRIDAY FOR WYZ062-
     WYZ064-WYZ065-WYZ066-WYZ067.
NE...NONE.

&&

WEILAND
Hazardous weather outlook, Jan 1, 8:13 AM MST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
813 AM MST THU JAN 1 2009

WYZ062-063-066-069-021300-
NORTH CARBON-SNOWY RANGE-LARAMIE RANGE-CHEYENNE FOOTHILLS-
813 AM MST THU JAN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS
TO 50 MPH AT TIMES. THE STRONG WINDS WILL BE OVER THE AREA AGAIN
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS WILL CONTINUE FRIDAY. BRISK WINDS WILL OCCUR FREQUENTLY
FROM SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059>061-064-065-067-068-070-021300-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH LARAMIE RANGE-
LARAMIE VALLEY-PLATTE-GOSHEN-PINE BLUFFS-
813 AM MST THU JAN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

TODAY AND TONIGHT WILL BE QUITE WINDY ESPECIALLY IN SOUTHEAST
WYOMING. A HIGH WIND WATCH IS IN EFFECT TONIGHT FOR PARTS MUCH OF
SOUTHEAST WYOMING WHERE WINDS MAY APPROACH 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS WILL CONTINUE FRIDAY OVER MUCH OF SOUTHEAST WYOMING.
BRISK WINDS WILL OCCUR FREQUENTLY FROM SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jan 1, 8:46 AM MST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
846 AM MST THU JAN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND GST 21 WSW CHEYENNE         41.03N 105.16W
01/01/2009  M68.00 MPH       LARAMIE            WY   MESONET

0800 AM     NON-TSTM WND GST 14 WSW CHEYENNE         41.07N 105.04W
01/01/2009  M60.00 MPH       LARAMIE            WY   MESONET

&&

BCHAPMAN
Special weather statement, Jan 1, 10:50 AM MST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 AM MST THU JAN 1 2009

WYZ062>064-066-067-069-012300-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE
1050 AM MST THU JAN 1 2009

...STRONG WINDS WILL CONTINUE OVER AND NEAR THE MOUNTAINS FOR
THE REST OF TODAY...

WEST WINDS WILL BE SUSTAINED AT 25 TO 40 MPH WITH GUSTS UP TO
55 MPH AT TIMES FOR THE REST OF TODAY IN AREAS OVER AND NEAR
THE SNOWY AND LARAMIE RANGES. THE AFFECTED AREAS INCLUDE
INTERSTATE 25 BETWEEN CHEYENNE AND LARAMIE AND AGAIN IN
CARBON COUNTY AND INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND.

AT 1030 AM...WEST WINDS GUSTED TO 54 MPH AT THE WHITAKER EXIT
ON INTERSTATE 25...20 MILES NORTH OF CHEYENNE...46 MPH AT THE
CHEYENNE AIRPORT AND 53 MPH AT ARLINGTON.

THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR
THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES OVER AND NEAR
THE MOUNTAINS FOR THE REST OF TODAY.

WEILAND
Local storm report, Jan 1, 12:22 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1222 PM MST THU JAN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST 27 WSW WHEATLAND        41.90N 105.44W
01/01/2009  M53 MPH          ALBANY             WY   MESONET

1120 AM     NON-TSTM WND GST BUFORD                  41.11N 105.30W
01/01/2009  M50 MPH          ALBANY             WY   DEPT OF HIGHWAYS

1135 AM     NON-TSTM WND GST 14 WSW CHEYENNE         41.07N 105.04W
01/01/2009  M56 MPH          LARAMIE            WY   MESONET

1135 AM     NON-TSTM WND GST 21 WSW CHEYENNE         41.03N 105.16W
01/01/2009  M63 MPH          LARAMIE            WY   MESONET

1200 PM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
01/01/2009  M55 MPH          LARAMIE            WY   ASOS

1200 PM     NON-TSTM WND GST 7 WSW CHEYENNE          41.11N 104.92W
01/01/2009  M59 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

1200 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/01/2009  M52 MPH          CARBON             WY   DEPT OF HIGHWAYS

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 8:29 PM MSTHigh Wind WarningCYS12 hr
Jan 1, 5:08 AM MSTHigh Wind WatchCYS8 hr

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.